Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

Tuberculosis, on medicines, have impaired hearing, gastric issues, shortness of breath on walking, imbalance. Suggestions?

hi my name is manzar hussain m from darjeeling in west bengal india i have a query related to y younger brother. Actually he is having a problem of tuberclosis for which the doctors over here are giving him some medicines named as L-CIN,COXERIN,etc. since 1year 6 months. According to doctors the treatment for this thing is the ultimate one by which the disease is being minimized but he is facing some side effects like.... he could not eat much food as he face gastrick problem,after taking all this medicine he have also lost his hearing property it means that he is deaf now , he is also facing the problems like nerve one i.e. when he walks for a certain distance he starts breathing very fast and also all his legs and hand shakes, he cannot maintain the exact balance when he stands. Please suggest me what shall I do for this things.
Asked On : Fri, 19 Oct 2012
Answers:  1 Views:  39
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Pathologist and Microbiologist 's  Response
Hello and welcome to HCM
You have mentioned that your doctor has prescribed Coxerin (Cyloserine) and L-cin (Levofloxacin).
There are two sets of drugs for tuberculosis- first line and second line.
Cycloserine is the second line drug. This drug has neuropsychiatric side effects like sleepiness, headsche, tremors and convulsions. These side effects are prevented by adding pyridoxine or Vitamin B 6 along with your drug schedule. Infact multivitamins and hepatoprotective drugs should be added along with them.
Levofloxacin is effective against Mycobacterium tuberculosis and related mycobacterium.

The other problem that you have mentioned- gastric or acidity is due to a drug named Rifampicin. But you have not mentioned whether that drug is in your regime or not. You can take a PPI (Rabeprazole) for this problem before taking the drug in the morning.

The hearing loos and loss of balance is due to antitubercular drug- Streptomycin but you have not mentioned whether that drug is in your regime.

These side effects of hearing loos and loss of balance are alarming symptoms as these changes (especially hearing loss) is irreversible.
I advice you to refer to a pulmonogist as the duration of your treatment is also very long (1 year and 6 months). No schedule lasts so long.

However, the information provided by you is incomplete. Please provide the complete drug regime and the site of primary tuberculosis for complete advice.

It will be better if you consult a pulmonologist .

Thanks and take care
Dr Shailja P Wahal

Answered: Fri, 19 Oct 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor